Authors: Maksimović, Zoran
Kratica, Jozef 
Savić, Aleksandar
Title: Two metaheuristics for solving the connected multidimensional maximum bisection problem
Journal: Soft Computing
Volume: 21
Issue: 21
First page: 6453
Last page: 6469
Issue Date: 1-Nov-2017
Rank: M22
ISSN: 1432-7643
DOI: 10.1007/s00500-016-2203-1
Abstract: 
In this paper, a connected multidimensional maximum bisection problem is considered. This problem is a generalization of a standard NP-hard maximum bisection problem, where each graph edge has a vector of weights and induced subgraphs must be connected. We propose two metaheuristic approaches, a genetic algorithm (GA) and an electromagnetism-like metaheuristic (EM). The GA uses modified integer encoding of individuals, which enhances the search process and enables usage of standard genetic operators. The EM, besides standard attraction–repulsion mechanism, is extended with a scaling procedure, which additionally moves EM points closer to local optima. A specially constructed penalty function, used for both approaches, is performed as a practical technique for temporarily including infeasible solutions into the search process. Both GA and EM use the same local search procedure based on 1-swap improvements. Computational results were obtained on instances from literature with up to 500 vertices and 60,000 edges. EM reaches all known optimal solutions on small-size instances, while GA reaches all known optimal solutions except for one case. Both proposed methods give results on medium-size and large-scale instances, which are out of reach for exact methods.
Keywords: Combinatorial optimization | Electromagnetism-like approach | Evolutionary computation | Genetic algorithms | Graph bisection
Publisher: Springer Link
Project: Graph theory and mathematical programming with applications in chemistry and computer science 
Mathematical Modelas and Optimization Methods on Large-Scale Systems 

Show full item record

SCOPUSTM   
Citations

1
checked on Oct 6, 2022

Page view(s)

40
checked on Oct 5, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.